Could nitisinone increase melanin production in patients with albinism?
Phoebe Harkin | | Quick Read
Researchers at the National Eye Institute (NEI) believe that nitisinone may increase melanin production in people with oculocutaneous albinism type 1B (OCA-1B). Patients with OCA-1B experience decreased visual acuity, glare sensitivity and, in many cases, nystagmus, which further degrades image quality.
OCA-1B is the most common form of albinism in the USA and it is characterized by a mutation in the gene that codes for tyrosinase. Tyrosinase breaks down the amino acid tyrosine and is the first enzyme in the pathway to melanin.
Read the full article now
Log in or register to read this article in full and gain access to The Ophthalmologist’s entire content archive. It’s FREE and always will be!
Or register now - it’s free and always will be!
You will benefit from:
- Unlimited access to ALL articles
- News, interviews & opinions from leading industry experts
- Receive print (and PDF) copies of The Ophthalmologist magazine
Or Login via Social Media
By clicking on any of the above social media links, you are agreeing to our Privacy Notice.